MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE
Catalog Number 356.83
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is an unknown date in (b)(6) 2019.Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during an unknown procedure in (b)(6) 2019, a guide wire of the proximal fixation nail anti-rotation (pfna) blade was drilled and broke.No fragments were created.Surgery was successfully completed with another guide wire.There was no patient harm.Concomitant devices: aiming arm (part: unknown, lot: unknown, quantity: unknown), insertion handle (part: unknown, lot: unknown, quantity: unknown), drill sleeve (part: unknown, lot: unknown, quantity: unknown), drill bit (part: unknown, lot: unknown, quantity: unknown), pfna nail (part: unknown, lot: unknown, quantity: unknown).This report is for a guide wire 3.2mm for pfna blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part number: 356.83, lot number: 4l66753, manufacturing site: balsthal, release to warehouse date: 14.May 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary, x-ray review: the received x-ray confirm the issue as per event description that the guide wire is damaged during drilling; the complaint therefore has been determined to be confirmed.Investigation site: (b)(4).Selected flow: damage.Visual inspection: the visual inspection of the guide wire ø 3.2mm, f/pfna blade has shown that 25mm above the thread tip is damaged (bored).At the guide wire shaft has of a length of 250mm some marks visible.The measured dimensions were found to be within the given specifications per the drawings referenced above.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Summary: the complaint is rated as confirmed for this guide wire ø 3.2mm.Finally we are based on the provided information we are not able to determine the exact cause of this occurrence.We can only assume that there was a mechanical overload during the insertion process, which finally caused the post manufacturing damages.Multiple factors can lead to technical difficulties during insertion of guide wire.These factors could be: missing of a light hammer blow which hit the trocar into the bone to create an indentation in the bone which will help prevent the guide wire from skiving off the bone in the next step (angulation of the guide wire).If the guide is deformed during insertion use a new guide and discard the deformed guide wire.Furthermore we would like to draw your attention to our surgical technique of tfna which described the above mentioned points.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE WIRE 3.2MM FOR PFNA BLADE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9575301
Report Number8030965-2020-00232
Device Sequence Number11488557
Product Code FZX
UDI-Device Identifier07611819291355
UDI-Public(01)07611819291355
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.83
Device Lot Number4L66753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - NAIL INSERTION HANDLES; UNK - NAILS: PFNA